CHARLES SCOTT HARROD, M.D.
To the editor: Elevated theophylline blood levels and frank toxicity precipitated by the addition of many medicines, most notably Cimetidine and erythromycin, have been well documented. Recently, I saw a patient who developed frank theophylline toxicity after the addition of Procardia (nifedipine; Pfizer, Inc., New York, New York) therapy. An extensive search done on MEDLINE showed reference only to increased theophylline concentrations after the addition of oral verapamil (1) and one case after the addition of nifedipine (2). No other cases have been reported in the literature, and none document the recurrence of toxicity after rechallenge. I then informed Pfizer
Learn more about subscription options.
Register Now for a free account.
HARROD CS. Theophylline Toxicity and Nifedipine. Ann Intern Med. 1987;106:480. doi: 10.7326/0003-4819-106-3-480_1
Download citation file:
Published: Ann Intern Med. 1987;106(3):480.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only